Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 263, NWS Nashville, TN

July 8, 2012Macon County, Sumner County, Trousdale County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2012, 6:52 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 6:52 PM CDT (23:52 UTC)
Expired
Jul 8, 2012, 7:19 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Macon County, TN, Sumner County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 7:00 PM CDTTSTM WND DMGLafayette, TNTREES DOWNED ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WUUS54 KOHX 082352
SVROHX
TNC111-165-169-090030-
/O.NEW.KOHX.SV.W.0263.120708T2352Z-120709T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL TROUSDALE COUNTY IN MIDDLE TENNESSEE...
  MACON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 730 PM CDT

* AT 650 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
 CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE   
 HAIL...AND   DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE 
 NEAR LAFAYETTE...  MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHERN MACON COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3664 8596 3662 8582 3658 8583 3643 8592
      3645 8626 3664 8621
TIME...MOT...LOC 2351Z 216DEG 4KT 3659 8601

$$
11
2 follow-up statements
630 
WWUS54 KOHX 090013
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CDT SUN JUL 8 2012

TNC169-090021-
/O.CAN.KOHX.SV.W.0263.000000T0000Z-120709T0030Z/
TROUSDALE TN-
713 PM CDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN TROUSDALE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3664 8596 3662 8582 3654 8585 3650 8588
      3654 8598 3649 8605 3646 8618 3648 8619
      3649 8623 3646 8624 3645 8626 3664 8621
TIME...MOT...LOC 0011Z 216DEG 4KT 3661 8599

$$

TNC111-165-090030-
/O.CON.KOHX.SV.W.0263.000000T0000Z-120709T0030Z/
SUMNER TN-MACON TN-
713 PM CDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACON AND
EXTREME NORTHEASTERN SUMNER COUNTIES UNTIL 730 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTH OF LAFAYETTE...MOVING NORTHEAST AT 5 MPH.

IN ADDITION...THIS STORM HAS CAUSED SEVERAL TREES TO BE BLOWN DOWN 
ACROSS MACON COUNTY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN MACON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3664 8596 3662 8582 3654 8585 3650 8588
      3654 8598 3649 8605 3646 8618 3648 8619
      3649 8623 3646 8624 3645 8626 3664 8621
TIME...MOT...LOC 0011Z 216DEG 4KT 3661 8599

$$

11
285 
WWUS54 KOHX 090019
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
719 PM CDT SUN JUL 8 2012

TNC111-165-090028-
/O.CAN.KOHX.SV.W.0263.000000T0000Z-120709T0030Z/
SUMNER TN-MACON TN-
719 PM CDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR MACON AND EXTREME NORTHEASTERN
SUMNER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3664 8596 3662 8582 3654 8585 3650 8588
      3654 8598 3649 8605 3646 8618 3648 8619
      3649 8623 3646 8624 3645 8626 3664 8621
TIME...MOT...LOC 0018Z 216DEG 4KT 3662 8598

$$
11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:47 PM CDT, 5 minutes earlier.

Area forecast discussion, Jul 8, 6:47 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT SUN JUL 8 2012

.UPDATE...FOR 00Z AVIATION DISCUSSION.
&&

.AVIATION...00Z AVIATION DISCUSSION.
PULSE TYPE SHWRS/TSTMS WILL CONTINUE THRU 09/03Z...WITH TEMPO MVFR/IFR
VSBYS/CEILINGS CONDITIONS...WITH SHWRS/TSTMS BECOMING MORE NUMEROUS
AFTER 09/16Z-09/24Z AS A COLD FRONT APPROACHES THE MID STATE. EXPECT
AT LEAST PREVAILING MVFR CEILINGS DURING THE 09/16Z-09/24Z TIME FRAME.
&&

.PREV DISCUSSION.../ISSUED 502 PM CDT SUN JUL 8 2012/

DISCUSSION...

SHORT TERM...EXPECT CURRENT ROUND OF STORMS TO WEAKEN AS DAYLIGHT
DIMINISHES. WILL MOST LIKELY SEE SOME LINGERING ACTIVITY OVERNIGHT,
SHOWERS AND THUNDERSTORM CHANCES WILL REAPPEAR MONDAY AS THE MUCH
ANTICIPATED COLD FRONT CURRENTLY STRETCHING FROM THE OHIO VALLEY TO
ARKANSAS INCHES CLOSER TO THE MID-STATE. SOUNDINGS ARE SATURATED WITH
PWAT VALUES STILL TOPPING OUT AROUND 2 INCHES THROUGH MONDAY AND
TUESDAY AS THE FRONT LINGERS AROUND OUR AREA. TEMPS ARE EXPECTED TO
BE MUCH COOLER THAN THE PREVIOUS WEEK, WITH HIGH TEMPERATURES
REACHING THE LOW 90S MONDAY AND AS THE FRONT SETTLES INTO THE AREA
OVERNIGHT MONDAY AND INTO TUESDAY TEMPERATURES SHOULD SETTLE IN THE
MID TO HIGH 80S ON TUESDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE OVERNIGHT WEDNESDAY NIGHT.

LONG TERM...WEDNESDAY THE FRONTAL BOUNDARY IS EXPECTED TO BE POSITIONED
OVER THE SOUTHEASTERN PORTION OF OUR AREA BRINGING A DECREASE IN
POPS IN THE NORTHWEST. AS THE FRONT MOVES OFF TO THE SOUTH, CONDITIONS
LOOK TO BE DRIER IN THE NORTHWEST ON THURSDAY. HOWEVER PLENTY OF
MOISTURE REMAINS MAINLY OVER THE EASTERN HALF OF THE AREA AND A
SERIES OF UPPER LEVEL SHORTWAVES ALONG WITH DAYTIME INSTABILITY
KEEP A CHANCE OF PRECIPITATION IN THE FORECAST THROUGHOUT THE
WEEKEND....WITH THE SOUTHEASTERN PORTIONS OF OUR AREA SEEING THE
HIGHEST RAINFALL AMOUNTS. HIGH TEMPERATURES ARE EXPECTED TO REMAIN
IN THE MID 80S FOR THE REMAINDER OF THE EXTENDED....WITH HIGHS IN
THE UPPER 70S FOR THE PLATEAU ON WEDS AND THURS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jul 8, 5:01 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT SUN JUL 8 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-091015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
501 AM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE EXPECTED
ACROSS MIDDLE TENNESSEE SUNDAY INTO SUNDAY NIGHT. THE HIGHEST
LIKELIHOOD FOR STRONG TO SEVERE STORMS WILL BE ALONG AND WEST OF
THE I-65 CORRIDOR. GUSTY WINDS...SMALL HAIL...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE
EACH DAY FROM MONDAY THROUGH SATURDAY. SOME STORMS MAY BE STRONG
AND CONTAIN GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

In the hours before

Local storm report, Jul 8, 6:06 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     13 N CENTERVILLE        35.98N 87.45W
07/08/2012                   HICKMAN            TN   EMERGENCY MNGR

            EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
            NORTH OF CENTERVILLE.

0420 PM     TSTM WND DMG     3 N NASHVILLE           36.22N 86.78W
07/08/2012                   DAVIDSON           TN   PUBLIC

            PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
            BRILEY PARKWAY AND I65.

0515 PM     LIGHTNING        5 N FRANKLIN            36.00N 86.84W
07/08/2012                   WILLIAMSON         TN   911 CALL CENTER

            911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
            RESULTING IN A TRANSFORMER BLOWING.

0516 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            AT 201 GRIZZARD AVENUE...A TREE KNOCKED DOWN WIRES...AND
            AT 401 SPRINGVIEW DRIVE...A TREE FELL ONTO POWER LINES.

0520 PM     TSTM WND DMG     5 N BRENTWOOD           36.07N 86.79W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            SEVERAL TREES...ALONG WITH POWER LINES...AND TRAFFIC
            WIRES DOWNED IN SOUTHERN DAVIDSON COUNTY.

0525 PM     TSTM WND DMG     CARTHAGE                36.26N 85.94W
07/08/2012                   SMITH              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS THE COUNTY.

0528 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   LAW ENFORCEMENT

            NUMEROUS TRAFFIC LIGHT WIRES WERE DOWNED AND POWER OUT AT
            INTERSECTIONS IN WEST NASHVILLE.

0600 PM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
07/08/2012                   RUTHERFORD         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS EASTERN PORTIONS OF
            THE COUNTY.

&&

31
Local storm report, Jul 8, 6:10 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     13 N CENTERVILLE        35.98N 87.45W
07/08/2012                   HICKMAN            TN   EMERGENCY MNGR

            EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
            NORTH OF CENTERVILLE.

0420 PM     TSTM WND DMG     3 N NASHVILLE           36.22N 86.78W
07/08/2012                   DAVIDSON           TN   PUBLIC

            PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
            BRILEY PARKWAY AND I65.

0515 PM     LIGHTNING        5 N FRANKLIN            36.00N 86.84W
07/08/2012                   WILLIAMSON         TN   911 CALL CENTER

            911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
            RESULTING IN A TRANSFORMER BLOWING.

0516 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            AT 201 GRIZZARD AVENUE...A TREE KNOCKED DOWN WIRES...AND
            AT 401 SPRINGVIEW DRIVE...A TREE FELL ONTO POWER LINES.

0520 PM     TSTM WND DMG     5 N BRENTWOOD           36.07N 86.79W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            SEVERAL TREES...ALONG WITH POWER LINES...AND TRAFFIC
            WIRES DOWNED IN SOUTHERN DAVIDSON COUNTY.

0525 PM     TSTM WND DMG     CARTHAGE                36.26N 85.94W
07/08/2012                   SMITH              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS THE COUNTY.

0528 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   LAW ENFORCEMENT

            NUMEROUS TRAFFIC LIGHT WIRES WERE DOWNED AND POWER OUT AT
            INTERSECTIONS IN WEST NASHVILLE.

0600 PM     HAIL             5 NE MURFREESBORO       35.90N 86.33W
07/08/2012  E0.88 INCH       RUTHERFORD         TN   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN LASCASSAS.

0600 PM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
07/08/2012                   RUTHERFORD         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS EASTERN PORTIONS OF
            THE COUNTY.

&&

31
Local storm report, Jul 8, 6:15 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     LIGHTNING        GAINESBORO              36.36N 85.65W
07/08/2012                   JACKSON            TN   911 CALL CENTER

            PERSON STRUCK BY LIGHTNING ON ANDERSON VILLAGE LANE.
            CONDITION OF PERSON UNKNOWN AT THIS TIME.

&&

31
Local storm report, Jul 8, 6:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     13 N CENTERVILLE        35.98N 87.45W
07/08/2012                   HICKMAN            TN   EMERGENCY MNGR

            EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
            NORTH OF CENTERVILLE.

0420 PM     TSTM WND DMG     3 N NASHVILLE           36.22N 86.78W
07/08/2012                   DAVIDSON           TN   PUBLIC

            PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
            BRILEY PARKWAY AND I65.

0515 PM     LIGHTNING        5 N FRANKLIN            36.00N 86.84W
07/08/2012                   WILLIAMSON         TN   911 CALL CENTER

            911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
            RESULTING IN A TRANSFORMER BLOWING.

0516 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            AT 201 GRIZZARD AVENUE...A TREE KNOCKED DOWN WIRES...AND
            AT 401 SPRINGVIEW DRIVE...A TREE FELL ONTO POWER LINES.

0520 PM     TSTM WND DMG     5 N BRENTWOOD           36.07N 86.79W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            SEVERAL TREES...ALONG WITH POWER LINES...AND TRAFFIC
            WIRES DOWNED IN SOUTHERN DAVIDSON COUNTY.

0525 PM     TSTM WND DMG     CARTHAGE                36.26N 85.94W
07/08/2012                   SMITH              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS THE COUNTY.

0528 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   LAW ENFORCEMENT

            NUMEROUS TRAFFIC LIGHT WIRES WERE DOWNED AND POWER OUT AT
            INTERSECTIONS IN WEST NASHVILLE.

0555 PM     LIGHTNING        GAINESBORO              36.36N 85.65W
07/08/2012                   JACKSON            TN   911 CALL CENTER

            PERSON STRUCK BY LIGHTNING ON ANDERSON VILLAGE LANE.
            CONDITION OF PERSON UNKNOWN AT THIS TIME.

0555 PM     LIGHTNING        GAINESBORO              36.36N 85.65W
07/08/2012                   JACKSON            TN   911 CALL CENTER

            PERSON STRUCK BY LIGHTNING AT ANDERSON VILLAGE LANE.

0600 PM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
07/08/2012                   RUTHERFORD         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS EASTERN PORTIONS OF
            THE COUNTY.

0600 PM     HAIL             5 NE MURFREESBORO       35.90N 86.33W
07/08/2012  E0.88 INCH       RUTHERFORD         TN   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN LASCASSAS.

&&

31
Local storm report, Jul 8, 6:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     13 N CENTERVILLE        35.98N 87.45W
07/08/2012                   HICKMAN            TN   EMERGENCY MNGR

            EMA REPORTS TREE DOWN ACROSS HWY 48 ABOUT 12-15 MILES
            NORTH OF CENTERVILLE.

0420 PM     TSTM WND DMG     3 N NASHVILLE           36.22N 86.78W
07/08/2012                   DAVIDSON           TN   PUBLIC

            PUBLIC REPORT OF 2 TREES DOWN ON MAPLEWOOD TRACE NEAR
            BRILEY PARKWAY AND I65.

0515 PM     LIGHTNING        5 N FRANKLIN            36.00N 86.84W
07/08/2012                   WILLIAMSON         TN   911 CALL CENTER

            911 CENTER REPORTED 3 LIGHTNING STRIKE REPORTS. ONE
            RESULTING IN A TRANSFORMER BLOWING.

0516 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            AT 201 GRIZZARD AVENUE...A TREE KNOCKED DOWN WIRES...AND
            AT 401 SPRINGVIEW DRIVE...A TREE FELL ONTO POWER LINES.

0520 PM     TSTM WND DMG     5 N BRENTWOOD           36.07N 86.79W
07/08/2012                   DAVIDSON           TN   EMERGENCY MNGR

            SEVERAL TREES...ALONG WITH POWER LINES...AND TRAFFIC
            WIRES DOWNED IN SOUTHERN DAVIDSON COUNTY.

0525 PM     TSTM WND DMG     CARTHAGE                36.26N 85.94W
07/08/2012                   SMITH              TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS THE COUNTY.

0528 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
07/08/2012                   DAVIDSON           TN   LAW ENFORCEMENT

            NUMEROUS TRAFFIC LIGHT WIRES WERE DOWNED AND POWER OUT AT
            INTERSECTIONS IN WEST NASHVILLE.

0555 PM     LIGHTNING        GAINESBORO              36.36N 85.65W
07/08/2012                   JACKSON            TN   911 CALL CENTER

            PERSON STRUCK BY LIGHTNING ON ANDERSON VILLAGE LANE.
            CONDITION OF PERSON UNKNOWN AT THIS TIME.

0600 PM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
07/08/2012                   RUTHERFORD         TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED ACROSS EASTERN PORTIONS OF
            THE COUNTY.

0600 PM     HAIL             5 NE MURFREESBORO       35.90N 86.33W
07/08/2012  E0.88 INCH       RUTHERFORD         TN   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN LASCASSAS.

&&

31
Local storm report, Jul 8, 6:26 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     LIGHTNING        GAINESBORO              36.36N 85.65W
07/08/2012                   JACKSON            TN   911 CALL CENTER

            FIFTY YEAR OLD FEMALE STRUCK BY LIGHTNING ON ANDERSON
            VILLAGE LANE.CONDITION OF PERSON UNKNOWN AT THIS TIME.

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:21 PM CDTSpecial Weather StatementOHXCheatham24 min
Jul 7, 11:27 PM CDTSpecial Weather StatementOHXDavidson63 min
Jul 7, 11:44 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery46 min
Jul 7, 11:53 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson20 min
Jul 8, 12:19 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart41 min
Jul 8, 12:32 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys28 min
Jul 8, 12:51 AM CDTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Stewart54 min
Jul 8, 1:27 AM CDTFlash Flood WarningOHXDickson, Humphreys116 min
Jul 8, 1:42 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys63 min
Jul 8, 1:47 AM CDTSpecial Weather StatementOHXHouston58 min
Jul 8, 2:35 AM CDTSpecial Weather StatementOHXStewart25 min
Jul 8, 3:09 AM CDTSpecial Weather StatementOHXStewart66 min
Jul 8, 2:13 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys32 min
Jul 8, 3:17 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys28 min
Jul 8, 3:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Jul 8, 4:00 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury, Williamson30 min
Jul 8, 4:14 PM CDTSpecial Weather StatementOHXDavidson31 min
Jul 8, 4:17 PM CDTSpecial Weather StatementOHXDavidson28 min
Jul 8, 4:31 PM CDTSpecial Weather StatementOHXWilliamson29 min
Jul 8, 4:49 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson41 min
Jul 8, 4:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson38 min
Jul 8, 5:10 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson35 min
Jul 8, 5:15 PM CDTSevere Thunderstorm WarningOHXWilson45 min
Jul 8, 5:26 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson23 min
Jul 8, 5:43 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford, Wilson62 min
Jul 8, 5:44 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale, Wilson46 min
Jul 8, 6:02 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson32 min
Jul 8, 6:15 PM CDTAreal Flood AdvisoryOHXRutherford, Smith, Wilson66 min
Jul 8, 6:25 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale35 min
Jul 8, 6:43 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon, Overton36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.